Skip to content
Includes Expert Content
Strange symptoms
avatar
anbm2012 posted:
Hi. I'm 37 years old, mom of two. I have been on Jolessa for nearly a year. Last period was Sept. 25-normal. I've noticed a few unusual things since that last period. About a week after, I had a crampy pain in my left side joined by about a day of thin discharge--I think I ovulated then. Fast foward another week and I had the same type of pain in my right side. Shortly after, for about four days, I had to pee more often than usual--no burning, discharge, or odor, just lighter in color than usual. A few days ago I had some cramping in the lower part of my abdomen; felt like period cramps. I also noticed about then that my vaginal discharge is almost none; I usually wear a pantyliner because I normally have quite a bit. Also, my appetite has been fluctuating; I haven't lost it, but I have bouts where I'm hungrier than usual. The other night my hunger actually woke me up in the middle of the night. I'm not sure if I am pregant because I don't have any other symptoms like nausea, smell/food aversions, breast tenderness, fatigue, etc. like I did when I was pregnant before. I did have two days this month where I missed my pill dose (one by 6 hours the week after my period, the other by 12 yesterday).
I don't want to wait until my next period (that would be December); can I use the Jolessa like a regular pack of monophasic pills? Meaning, can I not take them next week (when my normal period would be due if I was on a monthly pill) to bring on a period and then resume them as normal?
Really not sure if I need to call my gyn.
Thanks!
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear anbm: One can surely decide to take a week break to induce a flow, then resume active pills, when they are on a three month regimen of active pills. Sometimes we prescribe this option if a woman if having a lot of breakthrough bleeding on a continuous regimen birth control pills.

In your specific case it sounds like you are having a number of unusual symptoms (abdominal cramping pain, increased urination, etc.). Given these symptoms I would suggest you contact your GYN to let them know that, and that you are planning to take a week away from active pills. They may ask you to come in for an exam focused on your symptoms. They may ask you to self monitor for continued problems, or to come in for a pregnancy test because of the late pill several weeks ago. At least they will be aware of your concerns even if they just do telephone advice.

Yours,
Jane


Helpful Tips

Thickened endometrial lining
Hi I am 52, stopped my periods 5 months ago - assumed menopause, feeling very bloated for the past 3 months - doc ordered hormone test - ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.